Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 6, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 17, 2008, 3:57 AM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Mar 18, 2008, 7:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2008, 3:57 AM CDT (08:57 UTC)
- In effect from
- Mar 18, 2008, 7:00 AM CDT
- Expired
- Mar 18, 2008, 11:09 PM CDT
- In force
- 16 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 170857 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 AM CDT MON MAR 17 2008 ...STRONG SUSTAINED WINDS EXPECTED THROUGH TUESDAY... .SOUTHEAST WINDS WILL INCREASE TO AROUND 20 MPH TODAY AND TONIGHT...THEN FURTHER TUESDAY TO 25 TO 30 MPH. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171700- /O.NEW.KLIX.WI.Y.0006.080318T1200Z-080319T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 357 AM CDT MON MAR 17 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. A STRONG SPRING STORM SYSTEM WILL HELP INCREASE WIND SPEEDS TODAY THROUGH TUESDAY. SOUTHEAST WINDS WILL INCREASE TOWARD 20 MPH TODAY AND TONIGHT AS THE SYSTEM DEVELOPS OVER WEST TEXAS. WIND SPEEDS WILL INCREASE FURTHER TUESDAY TO 25 TO 30 MPH WITH GUSTS UP TO 40 MPH AS THE SYSTEM MOVES OUT OF EAST TEXAS INTO LOUISIANA. WIND ADVISORY CRITERIA WILL NOT BE MET TODAY OR TONIGHT BUT WIND GUSTS OF 30 MPH WILL BECOME MORE FREQUENT LATER TODAY AND TONIGHT...INITIALLY ALONG COASTAL AREAS THEN FARTHER INLAND. SINCE STRONG GUSTS OF WIND CAN BE DANGEROUS FOR DRIVING ON ELEVATED ROADWAYS...CAUTION IS ADVISED TODAY AND TONIGHT AS WELL. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 17
7 follow-up statements
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
000 WWUS74 KLIX 172131 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 431 PM CDT MON MAR 17 2008 ...WINDY CONDITIONS EXPECTED THROUGH TUESDAY NIGHT... .A STRONG HIGH PRESSURE RIDGE OVER THE CAROLINAS COMBINED WITH STRENGTHENING LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST AND SOUTH WINDS THROUGH TUESDAY NIGHT. WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS TO 40 MPH ON TUESDAY. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180545- /O.EXT.KLIX.WI.Y.0006.080318T1200Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 431 PM CDT MON MAR 17 2008 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TUESDAY TO 7 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TUESDAY TO 7 AM CDT WEDNESDAY. A POTENT LOW PRESSURE AREA WILL MOVE FROM TEXAS NORTHEAST ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS TUESDAY AND TUESDAY NIGHT. THIS LOW PRESSURE AREA...COMBINED WITH STRONG HIGH PRESSURE HOLDING ON ALONG THE EASTERN SEABOARD...WILL RESULT IN SOUTHEAST TO SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES TUESDAY. THESE WINDS ARE LIKELY TO CONTINUE TUESDAY EVENING...THEN SHIFT TO THE WEST AND DECREASE OVER INLAND AREAS AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 22
000 WWUS74 KLIX 180447 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1147 PM CDT MON MAR 17 2008 ...WINDY CONDITIONS EXPECTED THROUGH TUESDAY NIGHT... .A STRONG HIGH PRESSURE RIDGE OVER THE CAROLINAS COMBINED WITH STRENGTHENING LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST AND SOUTH WINDS THROUGH TUESDAY NIGHT. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181300- /O.CON.KLIX.WI.Y.0006.080318T1200Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1147 PM CDT MON MAR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM CDT WEDNESDAY. A POTENT LOW PRESSURE AREA WILL MOVE FROM TEXAS NORTHEAST ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS TUESDAY AND TUESDAY NIGHT. THIS LOW PRESSURE AREA...COMBINED WITH STRONG HIGH PRESSURE OVER THE EASTERN SEABOARD...WILL RESULT IN SOUTHEAST TO SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES TUESDAY. THESE WINDS ARE LIKELY TO CONTINUE TUESDAY EVENING...THEN SHIFT TO THE WEST AND DECREASE OVER INLAND AREAS AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES AND THOSE ON ELEVATED ROADWAYS SHOULD EXERCISE EXTREME CAUTION. $$
000 WWUS74 KLIX 180922 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CDT TUE MAR 18 2008 ...WINDY CONDITIONS EXPECTED THROUGH TUESDAY NIGHT... .A STRONG HIGH PRESSURE RIDGE OVER THE CAROLINAS COMBINED WITH STRENGTHENING LOW PRESSURE MOVING EAST ACROSS THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST AND SOUTH WINDS THROUGH TUESDAY NIGHT. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-182200- /O.CON.KLIX.WI.Y.0006.080318T1200Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 422 AM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... A POTENT LOW PRESSURE AREA WILL MOVE FROM TEXAS NORTHEAST ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON INTO TONIGHT. THIS LOW PRESSURE AREA...COMBINED WITH STRONG HIGH PRESSURE OVER THE EASTERN SEABOARD...WILL RESULT IN SOUTHEAST TO SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH AT TIMES TODAY. THESE WINDS ARE LIKELY TO CONTINUE THROUGH LATE THIS EVENING BEFORE SHIFTING TO THE WEST AFTER MIDNIGHT AND DECREASING OVER INLAND AREAS. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES AND THOSE ON ELEVATED ROADWAYS SHOULD EXERCISE EXTREME CAUTION. $$ 32
000 WWUS74 KLIX 181721 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 PM CDT TUE MAR 18 2008 ...WINDY CONDITIONS EXPECTED THROUGH TONIGHT... .A STRONG HIGH PRESSURE RIDGE OVER THE CAROLINAS COMBINED WITH STRENGTHENING LOW PRESSURE MOVING EAST ACROSS TEXAS INTO THE LOWER MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST AND SOUTH WINDS THROUGH TONIGHT. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-190130- /O.CON.KLIX.WI.Y.0006.000000T0000Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1221 PM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... SOUTHEAST TO SOUTH WINDS WILL INCREASE DURING THE AFTERNOON TO BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO 40 MPH. THESE WINDS WILL CONTINUE FOR MUCH OF THE NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA TOWARD MORNING. THIS WILL CAUSE THE WINDS TO SHIFT TO THE WEST AND DECREASE IN SPEED. A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES AND THOSE ON ELEVATED ROADWAYS SHOULD EXERCISE EXTREME CAUTION. $$
000 WWUS74 KLIX 182041 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT TUE MAR 18 2008 ...WINDY CONDITIONS EXPECTED TONIGHT... .A STRONG HIGH PRESSURE RIDGE OVER THE CAROLINAS COMBINED WITH STRENGTHENING LOW PRESSURE MOVING EAST ACROSS TEXAS INTO THE LOWER MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST AND SOUTH WINDS TONIGHT. WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-190445- /O.CON.KLIX.WI.Y.0006.000000T0000Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 341 PM CDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... SOUTHEAST TO SOUTH WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH THIS EVENING...WITH GUSTS UP TO 45 MPH ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THESE WINDS WILL CONTINUE FOR MUCH OF THE NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA TOWARD MORNING. THIS WILL CAUSE THE WINDS TO SHIFT TO THE WEST AND DECREASE IN SPEED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES AND THOSE ON ELEVATED ROADWAYS SHOULD EXERCISE EXTREME CAUTION. $$
000 WWUS74 KLIX 190409 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1109 PM CDT TUE MAR 18 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED... LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-190515- /O.CAN.KLIX.WI.Y.0006.000000T0000Z-080319T1200Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART... LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE... RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1109 PM CDT TUE MAR 18 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH THE OVERNIGHT AND EARLY MORNING HOURS...SUSTAINED WIND SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:33 AM CDT, 24 minutes earlier.
Area forecast discussion, Mar 17, 3:33 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 AM CDT MON MAR 17 2008
.SHORT TERM...
STRONG SPRING SYSTEM RIGHT ON QUE THIS MORNING AS IT IS JUST NOW
BEGINNING TO EJECT OUT OF THE SW. A VERY STRONG 150+ KT JET IS
NOTICED THIS MORNING MOVING INTO THE WEST COAST. THIS WILL HELP
KICK THE SYSTEM EAST WHILE DEEPENING IT. THESE WINDS SHOULD BE ON
THE EAST SIDE OF THE SYSTEM BY TUESDAY CAUSING THE UPPER TROUGH TO
TILT FROM + TO - JUST AS IT APPROACHES EAST TX AND WEST LA. THIS
WILL DO TWO THINGS...ONE: BRING ANY AND ALL SINGLE CELL SEVERE
WEATHER ACTIVITY TOGETHER TO FORM A STRONG LINEAR SQUALL AS IT
APPROACHES EAST TX. AND TWO: IT WILL CAUSE THE SYSTEM TO RAPIDLY
ACCELERATE AS IT MOVES INTO LA. THIS WILL AT LEAST ALLEVIATE ONE
CONCERN FOR US SINCE THE CONVECTION WILL BE IN AND OUT...FLOODING.
THE MAIN PROBLEM FOR TODAY AND TUE IS GOING TO BE GRADIENT WIND
STRENGTH. WINDS WILL BEGIN TO PICK UP TODAY TO AROUND 20 MPH
SUSTAINED AND LAST THROUGH TONIGHT. TUE SHOULD SEE WINDS OF 25+
MPH AT MANY SITES AND THIS IS WHEN THE ADVISORY WILL BE OUT FOR.
WILL STILL MENTION WINDS TODAY IN THE ADVISORY BUT WILL MENTION
THAT THEY WONT MEET ADVISORY CRITERIA.
NEXT PROBLEM WILL BE COASTAL FLOODING BY TUE. STRONG SE WINDS OF
25 TO 35 KNOTS ARE FOUND LATER TODAY THROUGH TUE ACROSS THE ENTIRE
FETCH OF THE GULF. THIS WILL BE VERY EFFICIENT AT PILING WATER
INTO THE NORTHERN GULF COAST. TIDES ARE EXPECTED TO BE ABOUT 2
FEET ABOVE NORMAL BY LATE TUE.
.LONG TERM...
ONCE WE GET PAST THE SHORT TERM COLD FRONT...THINGS DRY OUT FOR
SEVERAL DAYS. NO CHANGES TO EXTENDED WILL BE MADE.
&&
.AVIATION...
WITH THE MAIN UPPER LEVEL TROUGH APPROACHING AND DEEPENING OVER THE
PLAINS TODAY...THE LOWER LEVEL WIND COLUMN WILL EXPERIENCE INCREASE
IN WIND SPEEDS SIGNIFICANTLY BETWEEN 13 AND 15Z TODAY AT BTR...MCB
AND MSY AND AROUND 15Z AT GPT. IN ADDITION...EAST TO SOUTHEAST FLOW
WILL BRING LL MOISTURE THAT WILL LIKELY PRODUCE MVFR CATEGORY
CEILINGS IN THE 1500-2000 FEET RANGE 08-10Z TIME FRAME AT HUM AND
11-13Z TIME FRAME AT BTR. MCB...MSY AND GPT WILL LIKELY SEE FREQUENT
CEILINGS 2500-3500 FEET 15Z TO 00Z TUESDAY. VISIBILITY RESTRICTIONS
ARE NOT EXPECTED THROUGH 06Z TUESDAY...WINDS WILL BE TOO STRONG.
EAST-SOUTHEAST WINDS WILL INCREASE TO 15-20 KNOTS AT MOST TERMINALS
WITH GUSTS AROUND 25 KNOTS BY 15Z AND CONTINUING THROUGH MONDAY
EVENING. 18
&&
.MARINE...
NOT A GOOD NEXT FEW DAYS FOR BOATING. RETREATING BUT STILL STRONG
RIDGE OF HIGH PRESSURE COMBINED WITH AN APPROACHING DEEPENING LOW
WILL CAUSE MODERATE TO STRONG EAST TO SOUTHEAST WINDS STARTING
TODAY. IN ADDITION...STRONG SOUTHWEST WINDS ARE EXPECTED ON THE
FRONT SIDE OF THE TROUGH OF 140 KNOTS AT 250MB...100 KNOTS AT
500MB...60 KNOTS AT 850MB AND 45 KNOTS AT BOUNDARY LAYER TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THERE COULD BE A PERIOD OF GALES
IN ADVANCE OF THE COLD FRONT LATE TUESDAY OR TUESDAY EVENING. WILL
MAINTAIN WORDING GALE WARNING MAYBE REQUIRED FOR NOW. WILL WAIT ONE
MORE PERIOD AS THE SYSTEM IS FORECAST TO LIFT NORTH. EXITING AND
PULLING SYSTEM USUALLY YIELD THE STRONGER WINDS OVER LAND. ACCORDING
TO GFS...THE STRONGEST PARTS OF JETS AT EACH LEVEL WILL BE OVER
LAND...BUT WINDS ARE OFF THE CHART. STRONG WINDS AND LONG FETCH WILL
CREATE WAVE ACTION WITH SEAS AS HIGH AS 13-15 FEET IN THE OUTER
COASTAL WATERS ON TUESDAY INTO TUESDAY EVENING. 18
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 63 79 56 / 10 20 40 70
BTR 83 66 82 58 / 10 20 40 70
MSY 80 65 81 61 / 10 20 30 70
GPT 74 63 73 59 / 10 20 30 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR
LAZ034>040-046>050-056>070.
MS...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR
MSZ068>071-077-080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR
GMZ550-570.
SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT
WEDNESDAY FOR GMZ530-555-575.
&&
17Hazardous weather outlook, Mar 16, 3:58 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT SUN MAR 16 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-172100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 PM CDT SUN MAR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO THE LOWER ATCHAFALAYA RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS...INCLUDING SOME POTENTIAL FOR TORNADOES...MAINLY DURING THE OVERNIGHT HOURS TUESDAY NIGHT...IN ADVANCE OF A STRONG SPRING STORM SYSTEM. THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EAST COAST...AND THE APPROACHING STORM SYSTEM...WILL PRODUCE GUSTY WINDS MONDAY AFTERNOON THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE IN EFFECT OVER THE COASTAL WATERS AND TIDAL LAKES FOR MONDAY THROUGH TUESDAY. A WIND ADVISORY MAY BE NECESSARY OVER PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI ON TUESDAY. THE WINDS WILL ALSO PRODUCE INCREASED WAVE ACTION ALONG SOUTH FACING SHORELINES ON TUESDAY...PRODUCING HIGHER THAN NORMAL TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH MONDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:16 AM CDT | Coastal Flood Statement | LIX | 54 hr |
Nearby
Wind Advisories in Louisiana, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.